Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 40, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Dec 2, 2009, 2:10 PM EST for 4 counties in Georgia. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 2, 2009, 2:10 PM EST (19:10 UTC)
- Expired
- Dec 2, 2009, 2:50 PM EST
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 2:15 PM EST | TSTM WND DMG | 6 E Douglas, GA | EMERGENCY MANAGER REPORTED TREES TORN OFF 6-8 FEET ABOVE GROUND. SEVERAL ROOFS WERE ALSO TORN OFF. POSSIBLE TORNADO. |
| Dec 2, 2:15 PM EST | TORNADO | 6 E Douglas, GA | NWS STORM SURVEY INDICATED AN EFO TORNADO. SEVERAL TREES SNAPPED WITH INTERMITTENT TOUCHDOWNS WITH PATH LENGTH OF 3 TO 4 MILES AND WIDTH ABOUT 100 YARDS. |
| Dec 2, 2:45 PM EST | TSTM WND DMG | 8 Nw Alma, GA | EMERGENCY MANAGEMENT REPORTED 3 CHICKEN HOUSES WERE DESTROYED ALONG ALBANY ROAD. |
| Dec 2, 2:45 PM EST | TORNADO | 8 Nw Alma, GA | NWS STORM SURVEY INDICATED A LOW END EF1 TORNADO. THREE CHICKEN HOUSES WERE DESTROYED ALONG ALBANY ROAD WITH PATH LENGTH NEAR HALF A MILE AND WIDTH AROUND 100 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 10:32 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 021910 TORJAX GAC001-005-069-161-022000- /O.NEW.KJAX.TO.W.0040.091202T1910Z-091202T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EST WED DEC 2 2009 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA WESTERN APPLING COUNTY IN SOUTHEAST GEORGIA SOUTHERN JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA NORTHWESTERN BACON COUNTY IN SOUTHEAST GEORGIA * UNTIL 300 PM EST * AT 210 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES SOUTHWEST OF NICHOLLS...OR 6 MILES SOUTHEAST OF DOUGLAS...MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NICHOLLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY AFTERNOON. && LAT...LON 3176 8249 3162 8235 3138 8281 3146 8287 TIME...MOT...LOC 1910Z 233DEG 35KT 3143 8280 $$ ZAPPE
3 follow-up statements
000
WWUS52 KJAX 021937
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EST WED DEC 2 2009
GAC001-005-069-161-022000-
/O.CON.KJAX.TO.W.0040.000000T0000Z-091202T2000Z/
COFFEE GA-APPLING GA-JEFF DAVIS GA-BACON GA-
237 PM EST WED DEC 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EST FOR
NORTHWESTERN BACON...SOUTHERN JEFF DAVIS...WESTERN APPLING AND
EASTERN COFFEE COUNTIES...
AT 237 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR NICHOLLS...OR 6
MILES NORTH-NORTHWEST OF ALMA...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3148 8263 3162 8267 3176 8249 3162 8235
3148 8262
TIME...MOT...LOC 1937Z 233DEG 35KT 3159 8255
$$
SHASHY000 WWUS52 KJAX 021940 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EST WED DEC 2 2009 GAC069-021949- /O.CAN.KJAX.TO.W.0040.000000T0000Z-091202T2000Z/ COFFEE GA- 240 PM EST WED DEC 2 2009 ...THE TORNADO WARNING FOR EASTERN COFFEE COUNTY IS CANCELED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY AFTERNOON FOR PORTIONS OF SOUTHEAST GEORGIA. LAT...LON 3159 8260 3165 8262 3176 8249 3169 8242 TIME...MOT...LOC 1939Z 229DEG 27KT 3164 8258 $$ GAC001-005-161-022000- /O.CON.KJAX.TO.W.0040.000000T0000Z-091202T2000Z/ APPLING GA-JEFF DAVIS GA-BACON GA- 240 PM EST WED DEC 2 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EST FOR NORTHWESTERN BACON...SOUTHERN JEFF DAVIS AND WESTERN APPLING COUNTIES... AT 239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME NORTHWESTERN BACON COUNTY...OR 9 MILES NORTHWEST OF ALMA...MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY AFTERNOON FOR PORTIONS OF SOUTHEAST GEORGIA. && LAT...LON 3159 8260 3165 8262 3176 8249 3169 8242 TIME...MOT...LOC 1939Z 229DEG 27KT 3164 8258 $$ ZAPPE
000 WWUS52 KJAX 021950 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EST WED DEC 2 2009 GAC001-005-161-021958- /O.CAN.KJAX.TO.W.0040.000000T0000Z-091202T2000Z/ APPLING GA-JEFF DAVIS GA-BACON GA- 250 PM EST WED DEC 2 2009 ...THE TORNADO WARNING FOR NORTHWESTERN BACON...SOUTHEASTERN JEFF DAVIS AND WESTERN APPLING COUNTIES IS CANCELED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT. LAT...LON 3159 8260 3165 8262 3176 8249 3169 8242 TIME...MOT...LOC 1948Z 229DEG 27KT 3168 8252 $$ ZAPPE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 9:43 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 2, 9:43 AM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 AM EST WED DEC 2 2009
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
...LOCALLY HEAVY RAINS POSSIBLE OVER W AREAS THRU THIS AFTERNOON...
.UPDATE...RADAR AND SATELLITE IMAGERY SQUALL LINE FROM AL/GA SWD
INTO THE FL PANHANDLE TO THE GULF OF MEXICO IN ASSOCIATION WITH A
STRONG COLD FRONT PUSHING THROUGH THE SE U.S. UPPER LEVELS SHOWED
STRONG LOW PRESSURE OVER ERN TX SHIFTING NEWD INTO AR AND LA.
STRONG DIVERGENCE NOTED OVER THE FL PANHANDLE ATTM AND A LOW LEVEL
JET UPWARDS OF 60-75 KT POINTED INTO THE FL PANHANDLE. MODELS
SUGGEST A POTENTIAL OF SLIGHT WEAKENING AS THE LINE BECOMES
FURTHER REMOVED FROM THE MID/UPPER LEVEL LOW. EVEN IF THE LINE
DOES WEAKEN SOME...THE COMBINATION OF A STRONG LLVL JET UPWARDS OF
ABOUT 65 KT OVER SE GA THIS AFTERNOON AND WEAK INSTABILITY WILL
SUPPORT A RISK OF SEVERE STORMS WITH DAMAGING WINDS THE MAIN
AFFECTS. MODIFIED 12Z JAX SOUNDING YIELDS SBCAPE VALUE OF NEAR 800
J/KG AND LI OF -3. TORNADO THREAT STILL THERE BUT THE STRONGER
HELICITIES VALUES OF ABOUT 300-500 ARE EXPECTED OVER INLAND SE GA
INTO THE SUWANNEE VALLEY AREA OF NRN FL. MAIN CHANGES TO THE ZONES
AT THIS TIME WAS TO TWEAK TEMPS SLIGHTLY HIGHER AND BUMP UP POPS
ABOUT 10%. WIND FIELDS ARE INCREASING AND DONT ANTICIPATE ANY
CHANGES WITH THE LAKE WIND ADVISORIES.
&&
.AVIATION...TERMINALS SHOW MAINLY VFR AT THIS TIME ALTHOUGH BRIEF
MVFR CIGS REMAIN POSSIBLE THIS MORNING. LOW LEVEL WIND SHEAR STILL
EXPECTED ALTHOUGH ITS AFFECTS SHOULD BECOME LESS AS SFC WINDS
INCREASE THIS MORNING. WX IMPACTS TODAY WILL BE THIS AFTERNOON
WITH THE LINE OF SHOWERS AND STORMS WITH IFR VIS /MVFR CIGS PSBL.
&&
.MARINE...WINDS ARE SLY 20-25 KT OVER THE COASTAL WATERS WITH
WEAKER WINDS OVER SE GA WATERS JUST N OF OUR ZONES DUE TO THE
PRESENCE OF THE LIFTING WARM FRONT. CURRENT FORECAST IS ON TRACK
WITH LITTLE CHANGE.
&&
PREVIOUS DISCUSSION...
.SYNOPSIS...STRONG MID AND UPPER LOW OVER TX IS PULLING ENE WHILE THE
TROF IT IS EMBEDDED IN HAS BECOME NEGATIVELY TILTED. THIS HAS LED TO
A BROAD DIFFLUENT PATTERN OVER MOST OF THE SE UNITED STATES. LIGHT
TO MODERATE RAINS ARE ONGOING OVER OUR NW ZONES WITH HEAVIER RAINS
JUST N AND W OF THE AREA. TSTMS ARE MAINLY FOUND OVER THE GOMEX
ALTHO A FEW HAVE MOVED INLAND OVER THE FL PANHANDLE. A SQUALL LINE
HAS FORMED FROM NEAR NEW ORLEANS S WELL INTO THE CENTRAL GOMEX.
THE PREVIOUSLY STATIONARY FRONT JUST S OF THE AREA HAS BEGUN TO
LIFT N AS A WARM FRONT.
.SHORT TERM...RIGHT REAR QUADRANT OF UPPER JET WILL MOVE INTO THE
AREA THIS AFTERNOON AND EVENING COINCIDENT WITH A LOW-LEVEL JET
INCREASING TO AT LEAST 60 KTS. THIS WILL CREATE ATMOSPHERIC
DYNAMICS ALMOST IDEAL FOR SEVERE WX. AS HAS BEEN STATED...ONLY
REAL LIMITING FACTOR TO A MORE WIDESPREAD SEVERE EVENT WILL BE
MODEST INSTABILITY. THE WARM FRONT OVER THE AREA EARLY THIS
MORNING IS PROGGED TO LIFT RAPIDLY N IN RESPONSE TO INCREASING S
FLOW...BUT BOTH THE GFS AND NAM CONTINUE TO DEPICT FAIRLY SLOW
INCREASE IN CAPE AND PERSISTENT CONVECTIVE INHIBITION ACROSS MUCH
OF THE AREA. THIS BEING SAID...THE STRONG DYNAMICS WILL LIKELY
OVERCOME THE MARGINAL THERMODYNAMICS TO PRODUCE AT LEAST ISOLATED
SEVERE CONVECTION. SPC CONTINUES TO FORECAST 30% SEVERE WIND
PROBABILITIES ACROSS THE AREA WITH LOWER CHANCES OF TORNADOES.
WILL CONTINUE TO HIT THE SITUATION HARD IN HWO...SPS AND ZFP ALONG
WITH WEB MULTIMEDIA.
INCREASED LOW-LEVEL WINDS WILL ALLOW FOR 40 KNOTS WIND GUSTS TO BE
COMMON IN HEAVIER SHOWERS AS WELL. THE COMBINATION OF INCREASING
PRESSURE GRADIENT AND WINDS ABOVE THE SFC MIXING DOWN WITH LOW-
LEVEL WARMING WILL NECESSITATE ISSUANCE OF A LAKE WIND ADVISORY
FOR MUCH OF THE AREA. WILL START THE ADVISORY AROUND MID-MORNING
OVER THE EXTREME W WITH A NOONTIME START OVER MOST OF THE
REMAINDER OF THE AREA. FOR NOW...HAVE LEFT EXTREME NE FL AND SE GA
OUT OF THE ADVISORY DUE TO A LATER TIGHTENING OF THE PRESSURE
GRADIENT AND LESS LOW-LEVEL MIXING. THE DAY SHIFT CAN FURTHER
EVALUATE THIS.
MOST PERSISTENT RAINS WILL AFFECT OUR NW ZONES...FIRST WITH
ISENTROPIC LIFT EARLY THIS MORNING AND THEN WITH APPROACHING
SQUALL LINE AND FRONT. BASIN AVERAGES WILL APPROACH 2 INCHES WILL
LOCALLY HEAVIER AMOUNTS POSSIBLE. AMOUNTS WILL DROP OFF AS YOU
HEAD SE...BUT AVERAGES BETWEEN ONE HALF INCH AND ONE INCH ARE
EXPECTED.
GFS AND NAM ARE IN FAIR AGREEMENT WITH THE TIMING OF THIS SYSTEM...
AND FEW CHANGES HAVE BEEN MADE TO THE PREVIOUS PACKAGE. MAX TEMPS
TODAY WILL BE WARMER...BUT HOW MUCH WARMER DEPENDS ON HOW MUCH
CLOUD EARLY CLOUD COVER THERE IS. HAVE A RANGE OF MAX TEMPS FROM
AROUND 70 OVER THE NW TO NEAR 80 OVER THE S.
.LONG TERM...MODELS CONTINUE TO DEVELOP OVERRUNNING PRECIP OVER
THE AREA BEGINNING FRI NIGHT OVER THE S AND SPREADING N ON SAT
BEFORE CLEARING OUT SAT NIGHT AND SUN. HAVE CAPPED POPS AT 30
PERCENT OVER THE NW AND 60 PERCENT OVER THE S. LOW TEMPERATURES
WILL AVERAGE NEAR TO SLIGHTLY BELOW NORMAL WITH DAYTIME HIGHS
SEVERAL DEGREES BELOW NORMAL DUE TO CLOUD COVER THRU THE WEEKEND.
TEMPERATURES WILL GRADUALLY WARM EARLY NEXT WEEK.
&&
.AVIATION...CIGS/VSBYS HAVE IMPROVED TO VFR AS SURFACE WARM FRONT
NEAR I-10 CORRIDOR STARTS TO LIFT NORTH INTO SE GA. STILL COULD BE
TEMPO IFR AND MVFR CIGS/VSBYS ALONG WITH LOW LEVEL WINDS SHEAR
ESPECIALLY AT SSI UNTIL AROUND 16Z. SOUTH WINDS WILL INCREASE WITH
GUSTS TO 25 KNOTS BY EARLY AFTERNOON AS WARM TEMPERATURES MIX DOWN
STRONG WINDS ALOFT. LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF COLD
FRONT WILL AFFECT TAF SITES MAINLY BETWEEN 21Z-01Z.
&&
.MARINE...MODELS IN BETTER AGREEMENT WITH TIMING SO SCA HEADLINES
STILL LOOK GOOD FOR WATERS TODAY AND TONIGHT WITH NEAR GALE FORCE
GUSTS POSSIBLE OFFSHORE. GFS WIND SPEEDS STILL MUCH STRONGER THAN
NAM SO USED A MODEL BLEND. SOUTH WINDS TODAY WILL SHIFT TO THE WEST
TONIGHT WITH COLD FRONTAL PASSAGE. WINDS/SEAS WILL START TO DECREASE
THURSDAY AS HIGH PRESSURE BUILDS IN AND GRADIENT WEAKENS. CONDITIONS
DETERIORATE AGAIN FRIDAY NIGHT AND SATURDAY AS ANOTHER GULF SYSTEM
AFFECTS THE AREA.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-FLAGLER-GILCHRIST-
MARION-PUTNAM-ST JOHNS-UNION.
LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR HAMILTON-
SUWANNEE.
GA...LAKE WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS-PIERCE-WARE.
LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CLINCH-ECHOLS.
AM...SMALL CRAFT ADVISORY UNTIL NOON EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
SHASHY/WOLFHazardous weather outlook, Dec 2, 11:00 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EST WED DEC 2 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1100 AM EST WED DEC 2 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...STRONG TO SEVERE STORMS THROUGH THIS EVENING... ...TORNADO WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA AND SUWANNEE VALLEY AREA THROUGH 5 PM... ...DAMAGING WIND GUSTS AND ISOLATED TORNADOES POSSIBLE... ...LAKE WIND ADVISORY FOR MUCH OF THE AREA FOR THE LATE MORNING AND AFTERNOON HOURS... ...FLOOD WARNING REMAINS IN EFFECT FOR AREAS ALONG THE ALTAMAHA RIVER IN EXTREME NORTHWEST GLYNN COUNTY IN SOUTHEAST GEORGIA... STRONG LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI RIVER VALLEY AND MOVE NORTHEAST TOWARD THE OHIO VALLEY BY LATE TODAY. THIS WILL ALLOW A TRAILING COLD FRONT TO APPROACH FROM THE WEST WITH A SQUALL LINE CONTAINING STRONG TO POSSIBLY SEVERE STORMS AHEAD OF IT. THESE STORMS WILL LIKELY SWEEP ACROSS THE AREA THIS AFTERNOON AND EVENING. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN CONCERN WITH STRONGEST THUNDERSTORMS. CONDITIONS WILL BECOME FAVORABLE FOR ISOLATED TORNADOES AS WELL AND A TORNADO WATCH IS IN EFFECT FOR A PORTION OF THE AREA. DUE TO THE EXISTENCE OF A LOW LEVEL JET OVER THE AREA...HEAVY SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH. THESE WINDS ARE CAPABLE OF PRODUCING MINOR DAMAGE. ALTHOUGH THE MOST ORGANIZED STORMS WILL ACCOMPANY THE SQUALL LINE... ISOLATED DISCRETE CELLS MAY BECOME SEVERE AHEAD OF THE MAIN SQUALL LINE. RESIDENTS ARE ADVISED TO CLOSELY MONITOR THE EVOLUTION OF THIS SEVERE WEATHER EVENT TODAY. MAKE SURE YOUR NOAA WEATHER RADIO ALERT FEATURE IS TURNED ON. SURFACE WINDS WILL INCREASE ACROSS THE AREA EVEN OUTSIDE OF STORMS BY LATE THIS MORNING IN RESPONSE TO THE DEVELOPING STORM SYSTEM. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR MOST OF THE AREA THROUGH LATE AFTERNOON. LOCALLY HEAVY RAINFALL IS POSSIBLE...WITH THE GREATEST STORM TOTALS EXPECTED OVER INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA. RAINFALL TOTALS WILL AVERAGE CLOSE TO 2 INCHES IN THESE AREAS WITH LOCALLY HIGHER AMOUNTS. DUE TO THE ADDITIONAL RAINS...AREAS ALONG THE ALTAMAHA RIVER IN EXTREME NORTHWEST GLYNN COUNTY IN SOUTHEAST GEORGIA MAY CONTINUE TO EXPERIENCE MINOR FLOODING THROUGH FRIDAY EVENING AND A FLOOD WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT WITH TEMPERATURES APPROACHING THE FREEZING MARK OVER INLAND SOUTHEAST GEORGIA SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE LATE THIS MORNING ACROSS THE AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL/SHASHY
In the hours before
Special weather statement, Dec 2, 12:58 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1258 PM EST WED DEC 2 2009
FLZ020-GAZ149-162-163-021845-
ATKINSON-CLINCH-ECHOLS-HAMILTON-
1258 PM EST WED DEC 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
HAMILTON...NORTHWESTERN CLINCH...WESTERN ATKINSON AND WESTERN ECHOLS
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 145 PM EST...
AT 1255 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A LINE FROM 30
MILES WEST OF MAYDAY TO 17 MILES NORTHWEST OF JENNINGS TO 9 MILES
SOUTHWEST OF BLUE SPRINGS...MOVING NORTHEAST AT 40 MPH. THESE
SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BLUE
SPRINGS...WEST LAKE...JENNINGS...STATENVILLE...MAYDAY...
WILLACOOCHEE...PEARSON AND DU PONT THROUGH 145 PM EST. THE WINDS
ABOVE THE SURFACE ARE QUITE STRONG AND THIS ACTIVITY WILL BE CAPABLE
OF PRODUCING GUSTY WINDS OF 45 TO 55 MPH ALONG WITH POSSIBLE MINOR
DAMAGE. ADDITIONALLY...HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED WITH ANY THUNDERSTORM. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON.
LAT...LON 3062 8328 3062 8314 3080 8313 3081 8310
3085 8308 3087 8298 3118 8297 3119 8305
3127 8304 3142 8314 3142 8301 3126 8278
3074 8284 3064 8286 3041 8320 3048 8325
3053 8324
TIME...MOT...LOC 1755Z 220DEG 35KT 3099 8347 3078 8331
3043 8334
ZAPPESpecial weather statement, Dec 2, 1:02 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
102 PM EST WED DEC 2 2009
FLZ020-021-021845-
HAMILTON-SUWANNEE-
102 PM EST WED DEC 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 145 PM
EST...
AT 101 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY
SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM 11
MILES WEST OF BLUE SPRINGS TO 6 MILES WEST OF DOWLING PARK TO 17
MILES SOUTHWEST OF LURAVILLE...MOVING NORTHEAST AT 55 MPH. THESE
SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING
PARK...SUWANNEE RIVER STATE PARK...LURAVILLE...BLUE SPRINGS...
BRANFORD...WEST LAKE...NEWBURN...OBRIEN...MCALPIN AND JENNINGS
THROUGH 145 PM EST. THE WINDS ABOVE THE SURFACE ARE QUITE STRONG AND
THIS ACTIVITY WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 45 TO 55
MPH ALONG WITH POSSIBLE MINOR DAMAGE. ADDITIONALLY...HAIL UP TO ONE
HALF INCH IN DIAMETER CAN BE EXPECTED WITH ANY THUNDERSTORM. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON.
LAT...LON 3060 8272 3052 8272 3049 8270 3033 8276
3033 8279 3026 8279 2995 8292 3010 8312
3010 8322 3026 8326 3040 8318 3043 8322
3046 8322 3048 8325 3053 8324 3062 8328
TIME...MOT...LOC 1801Z 217DEG 55KT 3045 8341 3023 8333
2993 8334
ZAPPESpecial weather statement, Dec 2, 1:24 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
124 PM EST WED DEC 2 2009
GAZ132-021900-
COFFEE-
124 PM EST WED DEC 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
COFFEE COUNTY FOR STRONG WINDS VALID UNTIL 200 PM EST...
AT 122 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWER CENTERED 6 MILES SOUTHWEST OF AMBROSE...MOVING
NORTHEAST AT 50 MPH. THIS SHOWER WILL ALSO AFFECT AREAS AROUND
AMBROSE AND PRIDGEN THROUGH 200 PM EST. THE WINDS ABOVE THE SURFACE
ARE QUITE STRONG AND THIS SHOWER WILL BE CAPABLE OF PRODUCING GUSTY
WINDS OF 45 TO 55 MPH ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY
HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3148 8301 3151 8311 3156 8307 3161 8306
3165 8302 3167 8300 3177 8301 3180 8297
3179 8287 3181 8283
TIME...MOT...LOC 1822Z 203DEG 45KT 3156 8310
ZAPPESpecial weather statement, Dec 2, 1:43 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EST WED DEC 2 2009
FLZ020>022-021930-
COLUMBIA-HAMILTON-SUWANNEE-
143 PM EST WED DEC 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
SUWANNEE...COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG WINDS
VALID UNTIL 230 PM EST...
AT 142 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
JASPER TO 2 MILES SOUTHEAST OF BRANFORD...MOVING NORTHEAST AT 60
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SUWANNEE SPRINGS...OBRIEN...MCALPIN...LIVE OAK...JASPER...
HOUSTON...BRANFORD...WELLBORN...WHITE SPRINGS AND BELMONT THROUGH
230 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3061 8299 3058 8247 3011 8247 2992 8292
2995 8293 2996 8295 3000 8297 3001 8299
TIME...MOT...LOC 1842Z 240DEG 53KT 3060 8290 3031 8285
2994 8291
ENYEDISpecial weather statement, Dec 2, 1:44 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EST WED DEC 2 2009
GAZ132-134-149-150-162-163-021945-
ATKINSON-BACON-CLINCH-COFFEE-ECHOLS-WARE-
144 PM EST WED DEC 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
ATKINSON...NORTHWESTERN WARE...ECHOLS...SOUTHEASTERN COFFEE AND
WESTERN BACON COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM EST...
AT 143 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LEADING EDGE OF BROAD AREA OF HEAVY SHOWERS AND THUNDERSTORMS
CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WILLACOOCHEE
TO 7 MILES SOUTHEAST OF STATENVILLE...MOVING NORTHEAST AT 40 MPH.
THESE HEAVY SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...STATENVILLE...MAYDAY...DU PONT...PEARSON...
DOUGLAS... HOMERVILLE...COGDELL AND AXSON THROUGH 245 PM EST. THE
WINDS ABOVE THE SURFACE ARE QUITE STRONG AND THIS ACTIVITY WILL BE
CAPABLE OF PRODUCING GUSTY WINDS OF 45 TO 55 MPH ALONG WITH POSSIBLE
MINOR DAMAGE. ADDITIONALLY...HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED WITH ANY THUNDERSTORM. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3081 8310 3085 8308 3087 8298 3118 8297
3119 8305 3127 8304 3137 8312 3167 8280
3167 8252 3081 8252 3062 8282 3063 8312
3080 8313
TIME...MOT...LOC 1843Z 229DEG 36KT 3145 8302 3064 8292
ZAPPESpecial weather statement, Dec 2, 2:05 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EST WED DEC 2 2009
GAZ133-021945-
JEFF DAVIS-
205 PM EST WED DEC 2 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN JEFF
DAVIS COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM
EST...
AT 205 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTH OF BROXTON...MOVING
NORTHEAST AT 60 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
MAINLY RURAL AREAS AROUND THROUGH 245 PM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3193 8261 3185 8268 3170 8283 3181 8283
3185 8279 3186 8277 3188 8274 3188 8272
3192 8268 3192 8264 3194 8261
TIME...MOT...LOC 1905Z 212DEG 52KT 3176 8286
ZAPPEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 4:21 AM EST | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Clinch, Coffee, Echols and 2 more | 14 hr |
| Dec 2, 12:58 PM EST | Special Weather Statement | JAX | Atkinson, Echols | 47 min |
| Dec 2, 1:24 PM EST | Special Weather Statement | JAX | Coffee | 36 min |
| Dec 2, 1:34 PM EST | Severe Thunderstorm Warning | JAX | Coffee | 12 min |
| Dec 2, 1:39 PM EST | Tornado Warning | JAX | Coffee | 28 min |
| Dec 2, 1:44 PM EST | Special Weather Statement | JAX | Atkinson, Clinch, Coffee, Echols | 61 min |
| Dec 2, 1:49 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Coffee, Echols, Ware | 41 min |
| Dec 2, 2:05 PM EST | Special Weather Statement | JAX | Jeff Davis | 40 min |
| Dec 2, 2:26 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Coffee, Pierce, Ware | 49 min |
| Dec 2, 2:32 PM EST | Tornado Warning | JAX | Ware | 43 min |
| Dec 2, 2:39 PM EST | Special Weather Statement | JAX | Appling, Jeff Davis | 51 min |
| Dec 2, 2:56 PM EST | Tornado Warning | JAX | Appling, Bacon, Pierce | 49 min |
| Dec 2, 3:19 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Wayne | 41 min |
| Dec 2, 3:40 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Wayne | 65 min |
| Dec 2, 3:41 PM EST | Special Weather Statement | JAX | Clinch, Echols, Ware | 49 min |
| Dec 2, 4:09 PM EST | Tornado Warning | JAX | Clinch, Ware | 24 min |
| Dec 2, 4:25 PM EST | Special Weather Statement | JAX | Brantley, Charlton, Pierce, Ware, Wayne | 65 min |
| Dec 2, 4:38 PM EST | Severe Thunderstorm Warning | JAX | Appling, Wayne | 21 min |
| Dec 2, 4:56 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Ware | 11 min |
| Dec 2, 5:20 PM EST | Special Weather Statement | JAX | Camden, Glynn | 55 min |
| Dec 2, 5:40 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn, Wayne | 65 min |
| Dec 2, 6:48 PM EST | Special Weather Statement | JAX | Camden | 42 min |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.